Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Abnormal bilirubin, SGPT and SGOT. Does Udiliv have any side effects?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 436 Questions
Question
Sir,I HAVE A PROBLEM OF XXXXXXX SYNDORM OVER MANY YEARS. SO IN BLOOD CHECK UP, THE BILIRUBIN IS NOT NORMAL AND ALSO SGPT IS 70 AND SGOT IS 50. HENCE, I CONSULT A DOCTOR AND HE SUGGESTED TO TAKE UDILIV 300 FOR 30 DAYS AND I DO THE SAME. AFTER 30 DAYS I AGIN CHECK THE BLOOD AND IN THAT THE RESULT WILL BE NORMAL ie, SGOT IS 26 AND SGPT IS 28. BUT THE TOTAL BILIRUBIN IS 31.5 AND DIRECT IS 1.5. MY DOCTOR SUGGESTED TO CONTINUE THE SAME MEDICINE FOR ONE MORE MONTH.

DOCTOR I, HAVE A DOUBT THAT IF UDILIV 300 HAD ANY SIDE EFFECTS. CAN I CONTINUE THIS MEDICINE. ALSO CAN I TAKE DRINKS. (OCASSIONALY I USED TO TAKE DRINKS iE, ONLY 2 PEGS) AWAITING YOUR SINCERE ADVICE. THANKING YOU

XXXXXXX
KERALA, INDIA
Posted Fri, 13 Apr 2012 in Liver and Gall Bladder
 
 
Answered by Dr. Radhika 1 hour later
Hi,
Thanks for the query.

You have provided me with good information.

You have been diagnosed with Gilbert's Syndrome and suggested with medication Udiliv 300mg. I have gone through your reports. It is good to hear that your SGOT (Serum glutamic oxaloacetic transaminase) and SGPT (serum glutamic pyruvic transaminase) levels are normal. But your direct bilirubin of 1.5mg/dl and total bilirubin levels of 3.15(not 31.5) are little above the normal range.

Gilbert's Syndrome is an inherited disorder where there is a defect in the ability of the liver to excrete bile pigment (bilirubin). This can lead to yellow skin and eye discoloration (jaundice).

Those with Gilbert's Syndrome need only to follow a healthy diet and avoid liver toxins such as excessive alcohol and liver toxic drugs. Bilirubin levels tend to rise if the diet is poor, and during fasting, or mild illnesses. So it is better to avoid alcohol.

You can follow the following dietary changes:
1. Drink eight glasses of water daily. Purified water with lemon is also excellent.
2. Avoid all processed and refined foods, refined sugars, fatty foods, fried foods, 'junk' foods, coffee, tea and soft drinks.
3. Avoid overeating; eat small regular meals.


Udiliv contains ursodeoxycholic acid. That is indicated for chronic cholestatic liver disease due to gall bladder problems.

The common side effects are body aches, cloudy or bloody discharge of urine, constipation, cough, dizziness, dryness and soreness of throat, general body malaise, heartburn, indigestion, insomnia, loss of appetite.

Hope I have answered your query. I will be available for follow up queries.

Regards,
Above answer was peer-reviewed by
 
Follow-up: Abnormal bilirubin, SGPT and SGOT. Does Udiliv have any side effects? 20 hours later
Dear Doctor,
Iam satisfied with the answer. But one more question. Consumption of Beer or alcohol in small quantity ocassionally have any danger for me. I have no any smoking habit.

Awaiting you reply

Regards,
XXXXXXX
 
 
Answered by Dr. Radhika 30 hours later
Hello XXXXXXX,

Thanks for writing back.
XXXXXXX syndrome is in fact a inherited metabolic disease and and not a liver disease. That is the reason, there is controversy about the safety of alcohol in XXXXXXX syndrome, and if safe, what are the acceptable levels.

But, off course, too much alcohol can affect liver whether you have XXXXXXX or not.

Occasional consumption of alcohol can be considered after consulting treating doctor, but exact effect on liver can not be predicted.

My suggestion is, it is best to be aware that it can cause stress to your liver and keep the consumption to very minimal.

I hope, this answers your query. Please accept my answer in case you have no follow queries.

Wish you good health.

Regards.

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor